Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Electronic Research Announcements
Electronic Research Announcements
ISSN 1079-6762

 

State-sum invariants of knotted curves and surfaces from quandle cohomology


Authors: J. Scott Carter, Daniel Jelsovsky, Seiichi Kamada, Laurel Langford and Masahico Saito
Journal: Electron. Res. Announc. Amer. Math. Soc. 5 (1999), 146-156
MSC (1991): Primary 57M25, 57Q45; Secondary 55N99, 18G99
Published electronically: December 9, 1999
MathSciNet review: 1725613
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: State-sum invariants for classical knots and knotted surfaces in $4$-space are developed via the cohomology theory of quandles. Cohomology groups of quandles are computed to evaluate the invariants. Some twist spun torus knots are shown to be noninvertible using the invariants.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (1991): 57M25, 57Q45, 55N99, 18G99

Retrieve articles in all journals with MSC (1991): 57M25, 57Q45, 55N99, 18G99


Additional Information

J. Scott Carter
Affiliation: Department of Mathematics, University of South Alabama, Mobile, AL 36688
Email: carter@mathstat.usouthal.edu

Daniel Jelsovsky
Affiliation: Department of Mathematics, University of South Florida, Tampa, FL 33620
Email: jelsovsk@math.usf.edu

Seiichi Kamada
Affiliation: Department of Mathematics, Osaka City University, Osaka 558-8585, JAPAN
Address at time of publication: Department of Mathematics, University of South Alabama, Mobile, AL 36688
Email: kamada@sci.osaka-cu.ac.jp, skamada@mathstat.usouthal.edu

Laurel Langford
Affiliation: Department of Mathematics, University of Wisconsin at River Falls, River Falls, WI 54022
Email: laurel.langford@uwrf.edu

Masahico Saito
Affiliation: Department of Mathematics, University of South Florida, Tampa, FL 33620
Email: saito@math.usf.edu

DOI: http://dx.doi.org/10.1090/S1079-6762-99-00073-6
PII: S 1079-6762(99)00073-6
Keywords: Knots, knotted surfaces, quandle cohomology, state-sum invariants
Received by editor(s): May 28, 1999
Published electronically: December 9, 1999
Additional Notes: The third author was supported by a Fellowship from the Japan Society for the Promotion of Science.
Communicated by: Walter Neumann
Article copyright: © Copyright 1999 American Mathematical Society